MAUDE Adverse Event Report: OLYMPUS MEDICAL SYSTEMS CORP. DISTAL COVER

OLYMPUS MEDICAL SYSTEMS CORP. DISTAL COVER
Model Number MAJ-411
Medical Device Problem Code Device Fell (4014)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The field service engineer (fse) visited the facility and found the deterioration of the maj-411.The fse also confirmed that it can be attached and detached normally by replacing it with a new one.The maj-411 was not returned to any of olympus locations because the user had discarded the maj-411.Therefore, olympus could not investigate the maj-411.The exact cause of the reported phenomenon could not be conclusively determined.Omsc surmised that this phenomenon was attributed to the followings.The user attached the maj-411 that had something failure such as cracks or deformation.The maj-411 was forcibly attached with the instrument channel outlet of the jf-260v was closed (the forceps elevator was raised).The maj-411 was not securely attached to the distal end of the jf-260v.
 
Event or Problem Description
Olympus medical systems corp.(omsc) was informed from the user that during an endoscopic retrograde cholangiopancreatography (ercp) using duodenovideoscope (jf-260v) and the distal cover (maj-411), it was found that the maj-411 came off.The user did not notice the phenomenon during and immediately after the procedure, but after that noticed when the patient vomited the maj-411.The occurrence date of event is unknown.There was no report of patient injury associated with the event.

Brand Name
DISTAL COVER
Common Device Name
DISTAL COVER
Manufacturer (Section D)
OLYMPUS MEDICAL SYSTEMS CORP.
2951 ishikawa-cho
hachioji-shi, tokyo-to 192-8 507
JA  192-8507
MDR Report Key12148180
Report Number8010047-2021-08683
Device Sequence Number3712889
Product Code FET
UDI-Device Identifier04953170071416
UDI-Public04953170071416
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K954451
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMAJ-411
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/16/2021
Initial Report FDA Received Date07/11/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1